MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 SYSTEM MANUBRIUM BONE PUNCH STAINLESS STEEL; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 SYSTEM MANUBRIUM BONE PUNCH STAINLESS STEEL; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported two (2) instruments bent while attempting to punch a hole in the patient's manubrium.A drill bit was used to punch a hole in the manubrium to enable a sternal closure cable to pass through.A surgical delay greater than thirty (30) minutes was reported.No additional patient consequences have been reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.The sl360 manubrium bone punch (item# 74-1193, lot# unk, qty 2) were not returned for investigation and no photos were provided.For these reasons, no functional testing or visual evaluations could be conducted.The dhrs for these devices could not be reviewed due to the lot numbers remaining unknown.There are no indications of manufacturing defects.For this part (74-1193) in the previous one year (from the notification date) regarding the punch bending during use, there is a complaint rate of 0.37%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.

Brand Name
STERNALOCK 360 SYSTEM MANUBRIUM BONE PUNCH STAINLESS STEEL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10304757
Report Number0001032347-2020-00322
Device Sequence Number2679235
Product Code HRS
UDI-Device Identifier00841036275273
UDI-Public00841036275273
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number74-1193
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;